MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL WITH J NOTCH; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)

BIOMET MICROFIXATION 1.5MM SYSTEM TWIST DRILL WITH J NOTCH; DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.Report source - (b)(6).
 
Event or Problem Description
It was reported a drill bit fractured during a open reduction and internal fixation of the zygomatic bone.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is that the tw drill 1.1x105mm 18mm stp (part# 01-7149, lot 785960) drill bit fractured during orif of the zygomatic bone.Functional testing and inspections could not be performed due to the product not being returned.The distributor however did provided a picture.A review of the picture provided shows that the drill has fractured.The complaint is confirmed.The most likely underlying cause of the complaint is excessive force beyond what this product is designed to encounter.There are no indications of manufacturing defects.For all similar 1.1 mm twist drills and the previous one year (from the notification date) regarding the fracturing of the drill, there is a complaint rate of 0.111% which is no greater than the occurrence listed in the application fmea.This is the only similar complaint for lot #785960.The dhr of this product was reviewed and no non-conformance was found.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The tw drill 1.1x105mm 18mm stp (part# 01-7149, lot 785960) was returned for investigation.On visual inspection, the drill was noted to have a transverse fracture through the flutes near the neck.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
1.5MM SYSTEM TWIST DRILL WITH J NOTCH
Common Device Name
DRILLS, BURRS, TREPHINES & ACCESSORIES (SIMPLE, POWERED)
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8912138
Report Number0001032347-2019-00392
Device Sequence Number2001099
Product Code HBE
UDI-Device Identifier00841036013202
UDI-Public00841036013202
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K062842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-7149
Device Lot Number785960
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer10/15/2019
06/26/2020
Initial Report FDA Received Date08/20/2019
Supplement Report FDA Received Date10/25/2019
06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1